MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. ENSITE¿ X  EP SYSTEM V1.1.1; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. ENSITE¿ X  EP SYSTEM V1.1.1; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number ENSITE-SYSTEM-111
Medical Device Problem Code Electromagnetic Interference (1194)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an ischemic ventricular tachycardia (vt) procedure, the ensitex system experienced metal distortion issues and the case was cancelled.At the beginning of the study, the metal field was checked in the recommended position and there were no issues.When setting the metal baseline in ap at a working height, distortion was already beyond 2.The physician raised the image intensifier slightly and set the metal baseline again, which set the distortion threshold to 1.The physician wanted to be prepared to use fluoroscopy since this was his first vt with our system.As the ablation catheter was being placed in the right atrium, initial geometry was collected with no issues.The physician then wanted to reprogram the device so he put the wand in the field to do so.During this time the metal threshold was jumping between 2-3 and the ablation catheter was shaking (this may be normal due to the wand temporarily being over the device).However, once the wand was removed from the field, the distortion was still sitting past 3.The metal baseline had to be reset and lose the ra geometry and proceeded to go transseptal.After transseptal, the ablation catheter was placed in the la and geometry collection began.After about one minute, the metal distortion exceeded the limit and collection could not continue.The physician did not move the fluoroscopy machine, nor was anything introduced into the field.The amplifier was turned off to let it reboot, the catheter was unplugged and deleted it from the system to let it auto populate again.The magnet was plugged back in, and the fluoroscopy machine was adjusted which did not resolve the issue so the metal baseline again.The metal distortion was sitting at 1 so we then proceeded to collect geometry in the lv with the ablation catheter and exchanged for grid with no problem.After mapping with hd grid, the catheter was exchanged back to the ablation catheter, and moved the fluoroscopy a few inches and metal distortion exceeded the threshold again.Collection could not continue and the image intensifier had to be readjusted to recollect again.At one point, the patient moved and because we wanted to continue collecting, we had to reset the metal baseline for a third time and recollect the lv geometry with ablation.A quick geometry and activation map were done with the ablation catheter, but after a few minutes metal threshold exceeded 2 and we could no longer collect.By this time, ablation was done where needed to finish the procedure.The patient was still going into vt post procedure.Overall, the metal baseline has to be reset 3 times during the procedure and the system was overly sensitive to any movement (or no movement at all) to fluoroscopy.The threshold would exceed 2 randomly throughout the procedure without touching/moving anything and we were adjusting fluoroscopy every few minutes.There was no harm to the patient during the procedure.
 
Additional Manufacturer Narrative
The reported event stated that the user experienced out of range metal distortion.The collect logs were provided and reviewed; the study data was not returned.The cause of the metal distortion and subsequent cancellation remains unknown.If metal distortion occurs, adjusting the metal environment near the patient such as raising the flat detector may resolve the issue.

Brand Name
ENSITE¿ X  EP SYSTEM V1.1.1
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16815240
Report Number2184149-2023-00088
Device Sequence Number5682734
Product Code DQK
UDI-Device Identifier05415067041722
UDI-Public05415067041722
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENSITE-SYSTEM-111
Device Catalogue NumberENSITE-SYSTEM-111
Device Lot Number8608546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight41 KG